Prescription Medicine and Erection Problems

Prescription Medicine and Erection Problems

A number of medicines may be associated with erection problems (erectile dysfunction). Let your doctor know if you are taking any of these medicines. If you are having erection problems, they may be causing or adding to your problems having an erection. Your doctor may be able to change the amount you take or find an alternative.

Medicines with a high incidence of causing erection problems include:

Other medicines may contribute to erection problems in some men.

Examples of medicines that may cause erection problems or make erection problems worse
Medicine type Examples

High blood pressure medicines

Diuretics

Antidepressants

Antipsychotics

Hormones

Anticonvulsants

Cardiovascular

  • Digoxin (such as Lanoxin)

Ulcers and heartburn treatment

Benign prostatic hyperplasia (BPH) treatment

Other medicines that may affect erections include medicines for:

Credits

ByHealthwise Staff
Primary Medical ReviewerE. Gregory Thompson, MD - Internal Medicine
Specialist Medical ReviewerChristopher G. Wood, MD, FACS - Urology, Oncology

Current as ofOctober 27, 2015

WebMD Medical Reference from Healthwise
This information is not intended to replace the advice of a doctor. Healthwise disclaims any liability for the decisions you make based on this information.© 1995-2015 Healthwise, Incorporated. Healthwise, Healthwise for every health decision, and the Healthwise logo are trademarks of Healthwise, Incorporated.